MAUDE Adverse Event Report: SYNTHES TUTTLINGEN 40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH; MISC ORTHO SURGICAL INSTR

SYNTHES TUTTLINGEN 40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH; MISC ORTHO SURGICAL INSTR
Catalog Number 03.605.520
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for important features and for function at the final inspection on 18-may-2010.No ncrs were generated during production.Manufacture location: synthes (b)(4).Manufacture date: may 27, 2010.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it is reported that during cleaning it was noted the up-biting laminectomy punch is not functioning properly.Closer inspection noted the inner part that pushes bone out of the instrument was broken.The broken piece has been discarded.No patient or surgery involvement.This report is for one (1) up-biting laminectomy punch.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A manufacturing investigation was performed for the subject device (40 deg up-biting laminectomy punch 4mm width/254mm length, part number 03.605.520, lot number t946700).The subject device was returned to the manufacturer with the complaint condition stating: the punch is showing some post release wear around the cutting edges which would be typical for device of this age (approx.7 years).The device is functioning quite well; however, there are some squeaking noises when squeezing the handles.The design does not include an inner part that pushes bone out of the instrument.The present design is the same.A function test of the handles show that they are functioning properly but are squeaking, which only would require a little oiling.Therefore, the manufacturing evaluation shows that there were no issues during the manufacture of the product that would contribute to this complaint condition.No further inspections can would be relevant to the complaint condition.No manufacturing issue was found during investigation; therefore, no prm documents were reviewed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
40 DEG UP-BITING LAMINECTOMY PUNCH 4MM WIDTH/254MM LENGTH
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6447982
Report Number9680938-2017-10059
Device Sequence Number10904421
Product Code LXH
UDI-Device Identifier07611819317703
UDI-Public(01)07611819317703(10)T946700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.605.520
Device Lot NumberT946700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1